Alert archive / Tennessee / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 29, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 8, 2024, 3:58 AM CDT for Stewart County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2024, 3:58 AM CDT (08:58 UTC)
- Expired
- May 8, 2024, 4:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 56 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1950 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 16.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:15 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 8, 2:15 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 215 AM CDT Wed May 8 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Thursday) Issued at 125 AM CDT Wed May 8 2024 All eyes are on today's forecast as all modes of severe weather including flash flooding are anticipated across Middle Tennessee. I'll be honest, things are very complex and not clear cut, so it's imperative for everyone to be weather aware all day today into tonight. This is not a "one and done" type of event. Multiple thunderstorms at multiple parts of the day will have the opportunity to be severe. If you are going to be out and about today and tonight, it's imperative for you to check the weather before heading out and have multiple ways to get notified when warnings are issued. Here's what we're confident on: 1) The potential for flash flooding has been increasing with each model run and even though we didn't get much in the way of rainfall on Tuesday, this system has the unfortunate opportunity to place a boundary over Middle Tennessee where ample moisture will allow thunderstorms to train over the same locations over and over and over. This boundary will likely set up near or north of I-40, but there's even a possibility that it sets up in Southern Kentucky (and Middle Tennessee skirts away from the highest precipitation totals). But wherever that boundary sets up, heavy rainfall and flash flooding will result. 2) There will be some impressive straight line winds along with some potential QLCS tornadoes when the main/final line of storms pushes through late tonight. There's definitely much more uncertainty on how things unfold before this main line. Timing things during the daylight hours is extremely difficult, but the main line should move through after dark. 3) Lapse rates are also high so think any storm that develops today through tonight will have the potential to produce large hail. 4) Don't be fooled by any morning or early afternoon convection being "the event" or limiting things. The main line coming through tonight will pack quite the punch that won't care if you did or didn't have storms earlier in the day. Here's what we're not confident on: 1) Speaking of the boundary, exactly where this will set up will be the million dollar question. Short range models are having a difficult time initializing correctly over our area during this overnight period, so confidence on how everything will exactly play out today is not very high. Regardless, all the parameters you always hear meteorologists spout off during big severe weather events are all there with ample moisture, instability, and shear. 2) If discrete supercells can develop this afternoon and evening, this would spell big trouble for the tornado threat and increase the severe weather potential significantly. Think this concern is mostly for the northern half of Middle Tennessee but once again, it all depends on where exactly the above mentioned boundary sets up. It's Spring in Middle Tennessee. We want you to be prepared and not scared. Today and tonight is when we need you to pay attention to the weather as things will be rapidly evolving throughout the day. By Thursday morning, storms rapidly move south of Tennessee giving way to drier conditions and partly cloudy skies. && .LONG TERM... (Thursday Night through next Wednesday) Issued at 125 AM CDT Wed May 8 2024 Friday and this weekend look fairly nice weather wise as Highs in the 70s and Lows in the 40s and 50s will be the main weather story. There will be some northwest flow aloft and some model solutions do have some weak upper level impulses swinging through the area. Kept things dry for now, but would not be surprised to see some increases in cloud cover and possible showers. Another upper level trough will impact the area on Monday and Tuesday as return flow brings the southerly flow and moisture back. Showers and thunderstorms will return to the forecast, but nothing looks impactful at this time. && .AVIATION... (06Z TAFS) Issued at 1231 AM CDT Wed May 8 2024 Complex and uncertain forecast over the next 24 hours. Do expect most to remain VFR for the next few hours, with CSV/SRB being outliers and currently having MVFR cigs. A line of TSRA will move closer to the area after 09Z, but there is a lot of uncertainty with coverage and intensity from then through most of tomorrow. Coverage will likely be scattered, but if TSRA moves directly over a terminal could experience VIS/CIG impacts and gustier winds than currently in the TAF. Another round and increased confidence in TSRA near the end of the current TAF period. Winds will remain generally from the south throughout the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 84 69 84 58 / 60 90 30 10 Clarksville 82 68 82 54 / 70 100 10 10 Crossville 79 63 78 53 / 60 90 70 20 Columbia 85 66 85 55 / 30 100 30 10 Cookeville 80 65 80 54 / 70 100 60 20 Jamestown 80 63 78 53 / 80 90 60 20 Lawrenceburg 84 66 84 56 / 30 90 50 10 Murfreesboro 85 66 84 55 / 40 100 40 10 Waverly 82 65 83 54 / 70 90 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && SHORT TERM...Hurley LONG TERM....Hurley AVIATION.....Adcock
In the hours before
Special weather statement, May 8, 3:52 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
352 AM CDT Wed May 8 2024
TNZ005-080915-
Stewart TN-
352 AM CDT Wed May 8 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN STEWART COUNTY THROUGH
415 AM CDT...
At 352 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Paris Landing State Park, moving east at 30 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Big Rock and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3659 8763
3646 8805 3649 8806 3652 8804 3656 8803
3666 8807 3668 8807
TIME...MOT...LOC 0852Z 250DEG 27KT 3654 8808
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:52 AM CDT | Special Weather Statement | OHX | Stewart | 23 min |
| May 8, 4:30 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 19 min |
| May 8, 5:00 AM CDT | Special Weather Statement | OHX | Montgomery | 30 min |
| May 8, 5:27 AM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 33 min |
| May 8, 5:48 AM CDT | Areal Flood Advisory | OHX | Montgomery, Robertson, Stewart | 3 hr |
| May 8, 5:55 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| May 8, 6:27 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 33 min |
| May 8, 6:57 AM CDT | Special Weather Statement | OHX | Clay, Macon | 33 min |
| May 8, 7:10 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett | 50 min |
| May 8, 7:17 AM CDT | Special Weather Statement | OHX | Sumner | 28 min |
| May 8, 7:23 AM CDT | Tornado Warning | OHX | Clay, Jackson, Overton | 37 min |
| May 8, 7:51 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Macon, Robertson, Sumner, Trousdale | 3 hr |
| May 8, 7:54 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 51 min |
| May 8, 7:57 AM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 33 min |
| May 8, 8:35 AM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
| May 8, 8:38 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner, Trousdale | 3 hr |
| May 8, 8:58 AM CDT | Areal Flood Advisory | OHX | Smith, Wilson | 3 hr |
| May 8, 8:59 AM CDT | Special Weather Statement | OHX | Cumberland, Putnam | 46 min |
| May 8, 9:45 AM CDT | Areal Flood Advisory | OHX | Jackson, Overton, Putnam | 3 hr |
| May 8, 10:14 AM CDT | Flash Flood Warning | OHX | Smith, Wilson | 3 hr |
| May 8, 10:54 AM CDT | Flash Flood Warning | OHX | Jackson, Overton, Putnam | 3 hr |
| May 8, 11:47 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner, Trousdale | 3 hr |
| May 8, 1:19 PM CDT | Special Weather Statement | OHX | Montgomery | 26 min |
| May 8, 1:44 PM CDT | Special Weather Statement | OHX | Montgomery | 31 min |
| May 8, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 47 min |
| May 8, 2:01 PM CDT | Special Weather Statement | OHX | Cheatham | 29 min |
| May 8, 2:06 PM CDT | Tornado Warning | OHX | Cheatham, Montgomery | 24 min |
| May 8, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 35 min |
| May 8, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 48 min |
| May 8, 2:35 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner | 3 hr |
| May 8, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 49 min |
| May 8, 2:47 PM CDT | Tornado Warning | OHX | Montgomery, Robertson | 28 min |
| May 8, 3:09 PM CDT | Tornado Warning | OHX | Robertson | 36 min |
| May 8, 3:13 PM CDT | Tornado Warning | OHX | Stewart | 47 min |
| May 8, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 40 min |
| May 8, 3:37 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 23 min |
| May 8, 3:42 PM CDT | Tornado Warning | OHX | Montgomery, Stewart | 30 min |
| May 8, 3:46 PM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
| May 8, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 38 min |
| May 8, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 51 min |
| May 8, 3:56 PM CDT | Tornado Warning | OHX | Hickman, Humphreys, Perry | 34 min |
| May 8, 3:58 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 47 min |
| May 8, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 46 min |
| May 8, 4:06 PM CDT | Tornado Warning | OHX | Houston, Stewart | 24 min |
| May 8, 4:09 PM CDT | Flash Flood Warning | OHX | Houston, Montgomery, Stewart | 3 hr |
| May 8, 4:18 PM CDT | Tornado Warning | OHX | Lewis, Perry, Wayne | 27 min |
| May 8, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 46 min |
| May 8, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 45 min |
| May 8, 4:37 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery | 3 hr |
| May 8, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 38 min |
| May 8, 4:42 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury | 33 min |
| May 8, 4:44 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Giles, Hickman, Humphreys and 7 more | 3 hr |
| May 8, 4:49 PM CDT | Tornado Warning | OHX | Dickson, Houston, Montgomery | 10 min |
| May 8, 5:00 PM CDT | Tornado Warning | OHX | Cheatham, Robertson | 30 min |
| May 8, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 37 min |
| May 8, 5:10 PM CDT | Tornado Warning | OHX | Lewis, Maury | 35 min |
| May 8, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 46 min |
| May 8, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 37 min |
| May 8, 5:23 PM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 12 min |
| May 8, 5:31 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Montgomery, Robertson, Smith and 3 more | 6 hr |
| May 8, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 42 min |
| May 8, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 36 min |
| May 8, 5:41 PM CDT | Tornado Warning | OHX | Marshall, Maury, Rutherford, Williamson | 34 min |
| May 8, 5:57 PM CDT | Tornado Warning | OHX | Macon, Sumner, Trousdale, Wilson | 33 min |
| May 8, 6:10 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 35 min |
| May 8, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Smith, Sumner, Trousdale, Wilson | 34 min |
| May 8, 6:18 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Davidson, DeKalb, Marshall, Rutherford and 3 more | 3 hr |
| May 8, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, Trousdale, Wilson | 34 min |
| May 8, 6:27 PM CDT | Tornado Warning | OHX | Smith, Trousdale, Wilson | 33 min |
| May 8, 6:36 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 39 min |
| May 8, 6:42 PM CDT | Areal Flood Advisory | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Macon and 4 more | 3 hr |
| May 8, 6:45 PM CDT | Tornado Warning | OHX | DeKalb, Putnam, Smith | 30 min |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, Warren, White, Wilson | 40 min |
| May 8, 6:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 23 min |
| May 8, 6:56 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 15 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.